Ask The Doctor > Questions & Answers > Mirena coil since 2010, the last few days I have had slight fluttering feeling in the left hand side abdomen

Mirena coil since 2010, the last few days I have had slight fluttering feeling in the left hand side abdomen

Patient: I have had the mirena coil since 2010, the last few days I have had slight fluttering feeling in the left hand side abdomen, no other symptoms, strings are still reachable. Home pregnancy tests come back negative what could it be?

 

 

Doctor: Thank you for your query.From your query, since you say that the strings are still reachable shows that the mirena coi l is in place. As the pregnancy tests we also negative probably there should be no reason to worry. But as it has been almost 4 years above since the insertion of the coil it is advisable that you meet the doctor and get a scan done to see if everything is alright. Mirena coil (IUD) can be used for a maximum of 5 years after which it is suggestible to get it replaced as the hormone emitting action may not be effective after 5 years.Hope that answers your query. Have a good day.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment